They checked my AM cortisol, which was low. Now they want me to go into the outpatient center for a diagnostic test, where they'll draw blood at baseline, give me a shot of cortrosyn, and then measure the cortisol again.
Yes, I have at least half of the symptoms of adrenal insufficiency/Addison's disease: chronic fatigue, loss of appetite, nausea, vomiting, diarrhea, low BP, headaches. The chronic fatigue is consistent--everything else comes and goes.
I'm not thrilled at the prospect of having to take pred, but I'm trying not to think about it--not point in dwelling when I don't have a definite answer! But, at this point, I'm almost willing to do anything to get rid of the fatigue.
Is there any danger of letting the body heal naturally so that it can build up its own level of cortisol? I don't see any danger in the side effects you are experiencing. Even the low blood pressure (I'm assuming that's what BP means) isn't a big deal. I've had low blood pressure all my life, which can get so low that the nurses have to try several times to get a reading.
After having IBD, I no longer trust doctors and the pharmaceutical industry. I don't think the best answer is to have you go back on steroids.